NCLEX Pharmacology Quiz 48 Cardiovascular Medications

Approved & Edited by ProProfs Editorial Team
The editorial team at ProProfs Quizzes consists of a select group of subject experts, trivia writers, and quiz masters who have authored over 10,000 quizzes taken by more than 100 million users. This team includes our in-house seasoned quiz moderators and subject matter experts. Our editorial experts, spread across the world, are rigorously trained using our comprehensive guidelines to ensure that you receive the highest quality quizzes.
Learn about Our Editorial Process
| By Santepro
S
Santepro
Community Contributor
Quizzes Created: 468 | Total Attempts: 2,498,884
Questions: 10 | Attempts: 4,902

SettingsSettingsSettings
NCLEX Pharmacology Quiz 48 Cardiovascular Medications - Quiz

All questions are shown, but the results will only be given after you’ve finished the quiz. You are given 1 minute per question, a total of 10 minutes in this quiz
.


Questions and Answers
  • 1. 

    A nurse is caring a client who is taking digoxin (Lanoxin) 0.25mcg tab once a day. The client suddenly complaints of anorexia. nausea. vomiting. and diarrhea. The physician is ruling a digoxin toxicity. As a nurse. you know the therapeutic digoxin rate is?

    • A.

      0.25-0.5 ng/ml.

    • B.

      0.5-2 ng/ml.

    • C.

      1.5-3 ng/ml.

    • D.

      3.5-4.5 ng/ml.

    Correct Answer
    B. 0.5-2 ng/ml.
    Explanation
    The therapeutic level of digoxin is 0.5-2 ng/ml.

    Rate this question:

  • 2. 

    A nurse is monitoring a client who is taking Carvedilol (Coreg CR). Which of the following assessment made by the nurse would warrant a possible complication with the use of this medication?

    • A.

      Baseline blood pressure of 160/100 mm hg followed by a blood pressure of 120/70 mm hg after 3 doses.

    • B.

      Baseline heart rate of 97 bpm followed by a heart rate of 62 bpm after 3 doses.

    • C.

      Complaints of nightmares and insomnia.

    • D.

      Complaints of dyspnea.

    Correct Answer
    D. Complaints of dyspnea.
    Explanation
    Complaints of dyspnea is a sign of bronchospasm which is one of the serious complication of beta blockers.Options A and B shows a decrease in the blood pressure and heart rate which are expected in this therapy.Option C is a side effect of this medication.

    Rate this question:

  • 3. 

    A nurse is interviewing a client who is about to receive metoprolol. Upon the history taking. the client is also taking insulin. Which of the following statements made by the nurse will correctly explain the possible interaction of these medications?

    • A.

      “This medication will maintain the blood sugar level on a normal range”.

    • B.

      “This medication will have no effect in the blood sugar level”.

    • C.

      “This medication may mask some of the symptoms of hypoglycemia such as tremor. palpitation. and rapid heartbeat.

    • D.

      “This medication may mask some of the symptoms of hyperglycemia such as headache. increased thirst. and blurred vision”.

    Correct Answer
    C. “This medication may mask some of the symptoms of hypoglycemia such as tremor. palpitation. and rapid heartbeat.
    Explanation
    Beta-blockers such as metoprolol may increase the risk of hypoglycemia in patients receiving insulin. In addition. beta-blockers may mask some of the symptoms of hypoglycemia such as tremor. palpitation. and rapid heartbeat. making it more difficult to recognize an oncoming episode.

    Rate this question:

  • 4. 

    A client is about to receive Metolazone (Zaroxolyn). The nurse in charge understands that which of the following laboratory results are related to the administration of the medication?

    • A.

      Hyperkalemia and hypocalcemia.

    • B.

      Hyperkalemia and hypoglycemia.

    • C.

      Hypouricemia and hypoglycemia.

    • D.

      Hypokalemia and hyperglycemia.

    Correct Answer
    D. Hypokalemia and hyperglycemia.
    Explanation
    Metolazone is a thiazide diuretic that may put clients risk for hypokalemia. hyperglycemia. hyperlipidemia. hypercalcemia and hyperuricemia.

    Rate this question:

  • 5. 

     A client with congestive heart failure is being treated with Torsemide (Demadex). The nurse obtains the following vital signs: Blood pressure of 100/65 mm hg; pulse rate of 91 beats per minute; and respiration of 25 breaths per minute? Which of the following will be the priority assessment of the nurse after the initiation of the dose?

    • A.

      Urine output.

    • B.

      Serum potassium and calcium.

    • C.

      Blood pressure.

    • D.

      Weight.

    Correct Answer
    C. Blood pressure.
    Explanation
    The priority assessment in this situation will be the monitoring of the blood pressure because hypotension poses a risk in this medication.Options A. B. and D are monitored but they are not the priority.

    Rate this question:

  • 6. 

    A nurse is giving instruction to a client who is receiving Cholestyramine (Questran) for the treatment of hyperlipidemia. Which of the following statements made by the client indicates the need for further instructions?

    • A.

      “This medication comes in a powder that must be mixed with juice or water before administration”.

    • B.

      “I will avoid eating foods rich in saturated fats”.

    • C.

      “I will continue taking nicotinic acid as part of the treatment”.

    • D.

      “Constipation. belching and heartburn are some of the side effects”.

    Correct Answer
    C. “I will continue taking nicotinic acid as part of the treatment”.
    Explanation
    A combination of Cholestyramine (Questran) and nicotinic acid damages the liver.Options A. B. and D are true regarding this medication.

    Rate this question:

  • 7. 

    A nurse is providing instructions to a client who is on nicotinic acid for the treatment of hyperlipidemia. Which statement made by the nurse indicates a comprehension of the instructions?

    • A.

      “I should take aspirin 30 minutes before nicotinic acid”.

    • B.

      “I will drink alcohol in moderation”.

    • C.

      “Yellowing of the skin is a common side effect”.

    • D.

      “This medication is taken on an empty stomach”.

    Correct Answer
    A. “I should take aspirin 30 minutes before nicotinic acid”.
    Explanation
    The use of aspirin or a nonsteroidal anti-inflammatory drug 30 minutes before decreases flushing which is a side effect of taking nicotinic acid.Option B: Drinking alcohol will cause liver abnormalities.Option C is a sign of liver dysfunction and should be immediately informed the physician.Option D: This medication is taken with meals to decrease gastrointestinal upset.

    Rate this question:

  • 8. 

    A nurse is monitoring a client who is taking Digoxin (Lanoxin). All of which are the side effects associated with the medication. except?

    • A.

      Anorexia.

    • B.

      Blurred vision.

    • C.

      Diarrhea.

    • D.

      Tremors.

    Correct Answer
    D. Tremors.
    Explanation
    Signs of digoxin toxicity are as follows. anorexia. nausea. vomiting. diarrhea. and blurred vision.

    Rate this question:

  • 9. 

    A nurse is interviewing a patient who is about to receive bumetanide (Bumex). Which of the following is a concern related to the administration of the medication?

    • A.

      Penicillin allergy.

    • B.

      Sulfa allergy.

    • C.

      Soy containing allergy.

    • D.

      Cephalosporin allergy.

    Correct Answer
    B. Sulfa allergy.
    Explanation
    Loop diuretics such as bumetanide are sulfa-based medications. and a client with sulfa allergy is at risk for an allergic reaction.

    Rate this question:

  • 10. 

    A client arrives in the emergency with complaints of chest pain and is diagnosed with acute MI. A morphine 4mg IV was given 5 minutes ago. Which of the following assessment made by the nurse indicates a further immediate action?

    • A.

      Respiratory rate from 20 bpm to 12 bpm.

    • B.

      Blood pressure from 120/70 to 100/60 mmHg.

    • C.

      The client still complains of chest pain with a pain scale of 2/10.

    • D.

      Cardiac rate of 103 bpm and a normal sinus rhythm of the ECG.

    Correct Answer
    C. The client still complains of chest pain with a pain scale of 2/10.
    Explanation
    The goal for the client with an acute myocardial infarction is to eliminate the pain. Even pain related at a level of 2/10 should be managed with an additional dose of morphine.Options A. B. and D: although hypotension. respiratory depression. and tachycardia are the side effects of morphine but they do not require further action at this time.

    Rate this question:

Quiz Review Timeline +

Our quizzes are rigorously reviewed, monitored and continuously updated by our expert board to maintain accuracy, relevance, and timeliness.

  • Current Version
  • Mar 22, 2023
    Quiz Edited by
    ProProfs Editorial Team
  • Aug 16, 2017
    Quiz Created by
    Santepro
Back to Top Back to top
Advertisement
×

Wait!
Here's an interesting quiz for you.

We have other quizzes matching your interest.